# SDR 2004FA0000782

- Difficulty date: September 23, 2004
- Submitted: September 23, 2004
- Operation: General aviation
- Aircraft: N8214Y
- Make and model: Piper PA-28-181
- Aircraft serial: 288090362
- Aircraft time: 3,778 hours
- Engine: Lyc O360A1A
- Engine time: 3,778 hours
- Propeller: Hartzl HCC2YK1
- System (JASC): 2810 · Fuel Storage
- Part: Cap
- Part number: C1560030101
- Condition: Clogged
- Location: Fuel Tank
- Component: Fuel Tank, Cessna
- Component part number: 05923002
- Stage of operation: CR
- How discovered: V
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

PILOT EXPERIENCED FUEL INTERRUPTION TO ENGINE WHILE ENROUTE. SWITCHED FUEL TANKS AND ENGINE QUIT. MADE EMERGENCY LANDING.  REMOVED AC FROM FIELD TO LOCAL AIRPORT (N75). DRAINED ALL FUEL FROM WING TANKS. FOUND WHILE DRAINING FUEL WITH FUEL CAPS ON THAT DRAINING FUEL WAS SLOW. REMOVING FUEL CAP QUICKENED FLOW RATE AT FUEL DRAIN.  AFTER CLOSE INSP FOUND VENT HOLES CLOGGED WITH MUD.   FOUND THE VENT TUBE IN LT WING WAS RESTRICTED. BLOWING NITROGEN THROUGH TUBE FREED UP BLOCKAGE. FRESH FUEL WAS INSTALLED IN EACH TANK AND FUEL CAPS WERE REPLACED WITH NEW UNITS. A LENGTHY RUNUP WAS PERFORMED WITH NO DEFECTS NOTED.  AFTER ARRIVING, OWNER REQUEST WE REPLACE THE FUEL SELECTOR AS A PRECAUTIONARY MEASURE
